Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 4, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 2, 2020, 11:31 PM EST for Forsyth County, Georgia. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2020, 11:31 PM EST (04:31 UTC)
- Expired
- Jan 3, 2020, 3:39 AM EST
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1).
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
331
WGUS42 KFFC 030431
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1131 PM EST Thu Jan 2 2020
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Big Creek near Cumming affecting Forsyth County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC117-031205-
/O.NEW.KFFC.FL.W.0004.200103T0431Z-200103T1205Z/
/CMGG1.1.ER.200103T0403Z.200103T0500Z.200103T0605Z.UU/
1131 PM EST Thu Jan 2 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Big Creek near Cumming.
* From this evening until Friday morning.
* At 1030 PM Thursday the stage was 5.9 feet and rising.
* Minor flooding is forecast.
* Flood stage is 6 feet.
* The creek is forecast to rise above flood stage late Thursday
night and continue to rise, reaching near 6.1 feet just after
midnight early Friday morning. The creek will fall below flood
stage by sunrise Friday morning.
* At 6 feet, minor flooding occurs in the natural flood plain of
the creek upstream and downstream from the gage at Atlanta Highway,
or Georgia Highway 9. Large portions of the sidewalk and boardwalk
of the Big Creek Greenway begin to flood. The areas under the
Georgia 400 Highway and McFarland Road will be covered with around
one foot of water. A portion of the sidewalk under Majors Road will
be covered with around two feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$1 follow-up statement
342
WGUS82 KFFC 030839
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
339 AM EST Fri Jan 3 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Cumming affecting Forsyth County
GAC117-030909-
/O.CAN.KFFC.FL.W.0004.000000T0000Z-200103T1205Z/
/CMGG1.1.ER.200103T0418Z.200103T0545Z.200103T0652Z.UU/
339 AM EST Fri Jan 3 2020
The Flood Warning is cancelled for
The Big Creek near Cumming.
* This takes effect immediately.
* Until this morning.
* At 245 AM Friday the stage was 5.9 feet and falling.
* Flood stage is 6 feet.
* The creek will continue to fall.
* Between 5 and 6 feet, bankfull conditions occur in the low-lying
areas of the creek upstream and downstream from the gage at Atlanta
Highway or Georgia Highway 9. Portions of the sidewalk on the Big
Creek Greenway under the Georgia 400 Highway and McFarland Road
remain flooded and a portion of the sidewalk under Majors Road will
be covered with around one foot of water. The water level will be
around the bottom of the boardwalk along several sections of the
Greenway.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 2, 8:42 PM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Jan 2, 8:42 PM EST, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 842 PM EST Thu Jan 2 2020 .UPDATE... Warm front across south central GA has started to push northward this evening. Models are still showing the BL winds picking up to at or above 15-20kt overnight, so think the warm front will continue to move towards or just to the north of the metro area. The heavier rainfall axis has shifted northward to near the GA/NC/TN state lines. This should hold for most of the overnight hours, but do think a band of heavier rainfall is on tap again during the early part of tomorrow. Temps will also slowly rise overnight as the warm front pushes northward. Made some tweaks to the pops and temp grids to reflect current trends. && .PREV DISCUSSION... /Issued 636 PM EST Thu Jan 2 2020/ PREV DISCUSSION... /Issued 251 PM EST Thu Jan 2 2020/ SHORT TERM /Tonight through Friday Night/... Main concerns are likelihood of heavy rain and strong/svr convection thru Friday. Initial round of moderate rain today a little bit lower than forecast. Based on what has fallen so far and forecast, event total accumulations (12Z this morning thru 12Z Sat) expected to range from 0.5 to 2.5 inches with the highest amounts still occurring in the far NW. Will likely see some minor flooding in far NW counties so no plans to cancel or modify the flood watch. As mentioned earlier, SPC expanded marginal risk area a bit for both day 1 and 2 outlooks. While temps have been a little cooler than forecast here, the source region for low level heat/moisture over Srn AL and northern Gulf still somewhat warm. Based on expected MLCAPE and 0-1km shear, ingredients most likely to come together over westcentral 9A-3P and spread east into rest of middle GA and SE CWA counties noon-8P. Not seeing a strong signal of severe storms in hires model reflectivity or updraft helicity. Tornado threat probably even lower than system last weekend, which produced no severe weather. Isolated damaging wind main threat, and even that appears limited. Showers expected to linger all Fri night as SW flow and moisture axis slow to leave but heavier rain more likely in the evening tapering off after 10 P. SNELSON LONG TERM /Saturday through Thursday/... No major changes made to the extended forecast. The heavy rain in the short term will be coming to an end at the beginning of the long term with drier air pushing in from the west by Saturday morning. This will force the main flow of rain and the frontal system east of the region. Wrap- around precip on the backside of the surface low- pressure will be possible for north Georgia through Saturday evening/night. As colder near- surface air rushes into the forecast, a slight chance for some light snow flurries will be possible Saturday night for portions of north Georgia, especially in higher elevations, with no accumulations expected at this time. The forecast area is then expected to dry out for a couple days, with high pressure moving into the region Sunday and Monday with above normal temperatures...as in highs in the 50s to low 60s. Following Monday, the forecast becomes much less certain with discrepancies in the models. The next shortwave system is expected on Tuesday through Wednesday, but differences between timing of the trough, moisture flux ahead of the trough, and the deepness of the will lead to quiet different forecasts of surface conditions on the local level. Therefore, current forecast calls for at least a slight chance of precip in this timeframe with the likely timing on late Tuesday. Averaged temperatures again call for slightly above average temps with highs in the 50s to low 60s. Thiem/01 AVIATION... 00Z Update... Band of heavier rainfall has shifted north of ATL and IFR cigs have improved. This should be short lived, and do expect another round of heavier rain and IFR cigs overnight. Winds will also try and shift around to the SW right around 06z. Cigs and vsbys will continue to be impacted by the widespread rainfall through most of tomorrow...tapering off only after 00Z SAT. //ATL Confidence...00Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 48 46 65 53 / 80 60 90 80 Atlanta 48 48 65 52 / 90 70 90 80 Blairsville 48 45 60 46 / 90 100 80 80 Cartersville 49 47 62 49 / 90 90 80 80 Columbus 57 57 71 54 / 80 70 90 80 Gainesville 46 43 62 51 / 90 80 90 80 Macon 56 56 73 55 / 40 40 90 80 Rome 49 48 62 49 / 90 90 80 80 Peachtree City 51 51 66 51 / 80 60 80 80 Vidalia 64 57 78 60 / 10 10 50 70 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday evening for the following zones: Catoosa...Chattooga...Dade...Floyd...Gordon...Murray...Walker... Whitfield. && SHORT TERM...NListemaa LONG TERM....01 AVIATION...NListemaa
Hazardous weather outlook, Jan 2, 10:02 PM EST, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1002 PM EST Thu Jan 2 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1002 PM EST Thu Jan 2 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A Flood Watch remains in effect through Friday evening for far northwest Georgia where moderate to occasionally heavy rainfall will produce up to 2.5 inches of rain. Persistent, heavy rainfall could lead to flooding of creeks, streams and rivers, as well as roadways and low-lying areas. Isolated thunderstorms will also be possible across portions of westcentral Georgia overnight. No severe weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Heavy rain will taper off Friday and Friday night from west to east, but runoff from earlier rain could produce rises and continued flooding, mainly in northwest Georgia. Isolated strong to possibly severe storms will be possible over west central and middle Georgia Friday into the early evening and could produce damaging winds. There is also a slight chance for snow flurries over far north Georgia on the backside of the storm system late Saturday and Saturday night, especially in higher elevations. No accumulation or impacts are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 7:17 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 48 hr |
| Jan 2, 7:23 PM EST | River Flood Warning | FFC | Cobb | 118 min |
| Jan 3, 6:12 AM EST | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Cherokee, Clarke, Cobb and 19 more | 4 hr |
| Jan 3, 8:29 AM EST | River Flood Warning | FFC | Gwinnett | 7 hr |
| Jan 3, 8:38 AM EST | Special Weather Statement | FFC | Meriwether, Troup | 37 min |
| Jan 3, 8:45 AM EST | Special Weather Statement | FFC | Clayton, DeKalb, Fayette, Fulton | 30 min |
| Jan 3, 9:15 AM EST | Special Weather Statement | FFC | DeKalb, Henry, Rockdale | 30 min |
| Jan 3, 9:17 AM EST | Special Weather Statement | FFC | Meriwether, Spalding | 28 min |
| Jan 3, 9:45 AM EST | Special Weather Statement | FFC | Chattahoochee | 30 min |
| Jan 3, 10:25 AM EST | Special Weather Statement | FFC | Butts, Jasper, Morgan | 35 min |
| Jan 3, 11:24 AM EST | River Flood Warning | FFC | Gwinnett | 61 min |
| Jan 3, 12:54 PM EST | Special Weather Statement | FFC | Macon | 36 min |
| Jan 3, 1:08 PM EST | Special Weather Statement | FFC | Wilkes | 37 min |
| Jan 3, 1:21 PM EST | Special Weather Statement | FFC | Jasper | 24 min |
| Jan 3, 1:33 PM EST | Special Weather Statement | FFC | Houston | 27 min |
| Jan 3, 1:35 PM EST | Special Weather Statement | FFC | Crisp | 25 min |
| Jan 3, 1:41 PM EST | Special Weather Statement | FFC | Greene, Morgan | 34 min |
| Jan 3, 1:50 PM EST | Special Weather Statement | FFC | Macon, Schley | 25 min |
| Jan 3, 1:55 PM EST | Special Weather Statement | FFC | Jasper | 35 min |
| Jan 3, 2:01 PM EST | Special Weather Statement | FFC | Crisp, Dooly | 29 min |
| Jan 3, 2:13 PM EST | Special Weather Statement | FFC | Wilkes | 32 min |
| Jan 3, 2:26 PM EST | Special Weather Statement | FFC | Dodge, Pulaski | 34 min |
| Jan 3, 2:37 PM EST | Special Weather Statement | FFC | Washington, Wilkinson | 23 min |
| Jan 3, 3:20 PM EST | Special Weather Statement | FFC | Wilcox | 25 min |
| Jan 3, 3:43 PM EST | Special Weather Statement | FFC | Crisp | 32 min |
| Jan 3, 3:48 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 3 hr |
| Jan 3, 3:57 PM EST | Special Weather Statement | FFC | Twiggs | 33 min |
| Jan 3, 4:55 PM EST | Special Weather Statement | FFC | Laurens | 35 min |
| Jan 3, 5:54 PM EST | Special Weather Statement | FFC | Jefferson | 21 min |
| Jan 3, 6:00 PM EST | Tornado Warning | FFC | Jefferson | 15 min |
| Jan 3, 6:27 PM EST | Special Weather Statement | FFC | Laurens | 33 min |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.